... because it
Coumadin - After full knee replacement surgery my Mom was put on warfarin and she has some concerns?
- 9 Sep 2012 by NJ daughter
- 11 Sep 2012
- coumadin, warfarin, knee joint replacement, surgery, knee
Added 9 Sep 2012:
warfarin is causing lots of side effects in my Mom.she has had chills/hot flashes----she has had bleeding on her arms---she has had vomiting/diareahea--she has had bowel movments in bed.She wants to do the other knee replacement but is so scared and does not want these side effects for almost another year!!!
Are you sure that these are all side effects from the Coumadin? It might be true if that is the only medication your mother is on, but if she is taking other medicines you should check to see if one of them is causing these because most of the ones you mention do not sound like they are caused by Coumadin.
I'm sorry that your Mom is having so many GI issues associated with coumadin. You can talk to your doctor or a hematologist about using Lovenox, Arixtra, Pradaxa, or Xarelto when she does the other knee. The issue that some people have with Lovenox and Arixtra is that it is an injectable. The issue with Pradaxa and Xarelto is that they are new drugs and there have been some bleeding issues associated with Pradaxa. The issue with all of these drug is that they are anticoagulants which means that you are going to bleed and have bleeding issues. The beauty of the above drugs is that you can eat whatever you like and not have to worry about your state of coagulation or having to get tested all of the time. I hope this helps and best wishes to your mom on her next knee surgery.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2009 • 2 answers
Posted 28 Jun 2010 • 1 answer
I have total knee replacement 2 weeks ago I was put on coumadin.why would I need coumadin? now I am?
Posted 7 Dec 2010 • 1 answer
Knee Joint Replacement - My dad is going into surgery for knee reconstruction soon and was wondering
Posted 4 Oct 2016 • 1 answer
Posted 25 Oct 2016 • 0 answers